MAUDE Adverse Event Report: EDWARDS LIFESCIENCES FORESIGHT ELITE SENSORS, LARGE; FORESIGHT SENSORS

EDWARDS LIFESCIENCES FORESIGHT ELITE SENSORS, LARGE; FORESIGHT SENSORS
Model Number FSESL
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.The lot number was not provided thus a device history record will not be reviewed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported during use that the fsesl foresight sensors readings were within normal range for 3 hours but then slowly drifted to 55 and 59 while assessing cerebral oximetry.Intervention included the doctor trying to improve the oximetry reading by adjusting etco2 blood pressure and giving blood but the readings remained low.The doctor replaced the suspect foresight sensors with new foresight sensors and the cerebral oximetry was reading 65 bilaterally.No known patient harm or injury was noted.
 
Additional Manufacturer Narrative
One foresight elite large sensor was returned for evaluation.The sensor was returned without the attached liner.No visible damage was observed from the sensor.No visible damage or contamination was noticed from the connector area.Report of issue with foresight sensors readings was not able to be confirmed.The sensor monitored sto2 on the hemosphere monitor without any error message.Both sto2 value and signal quality index were also stable.As the lot number not reported, device history record could not be located and reviewed.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.The reported condition could not be confirmed; therefore, no product or process malfunction was identified.A root cause could not be established.

Brand Name
FORESIGHT ELITE SENSORS, LARGE
Common Device Name
FORESIGHT SENSORS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
one edwards way
irvine, CA 92614
MDR Report Key20787923
Report Number2015691-2024-08957
Device Sequence Number7883245
Product Code MUD
UDI-Device Identifier00690103208146
UDI-Public00690103208146
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFSESL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown